Alert archive / Mississippi / Flash Flood Warnings in 2011

Flash Flood Warning 134, NWS Jackson, MS

September 4, 2011Adams County, Franklin County, Mississippi; Catahoula Parish, Concordia Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Sep 4, 2011, 5:58 PM CDT for Adams County, Franklin County, Mississippi; Catahoula Parish, Concordia Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2011, 5:58 PM CDT (22:58 UTC)
Expired
Sep 4, 2011, 10:00 PM CDT
In force
4 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Catahoula Parish, LA, Concordia Parish, LA, Adams County, MS, Franklin County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WGUS54 KJAN 042258
FFWJAN
LAC025-029-MSC001-037-050300-
/O.NEW.KJAN.FF.W.0134.110904T2258Z-110905T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT SUN SEP 4 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CATAHOULA PARISH IN NORTHEAST LOUISIANA...
  CENTRAL CONCORDIA PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...MONTEREY...VIDALIA...
  CENTRAL ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITY OF NATCHEZ...
  NORTHWESTERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 1000 PM CDT

* AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  ARCHIE TO CRANFIELD...OR ALONG A LINE EXTENDING FROM 12 MILES
  NORTHWEST OF MONTEREY TO 12 MILES EAST OF NATCHEZ. THE STORMS WERE
  NEARLY STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER
  OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEER
  PARK...MAYNA AND KINGSTON

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3164 9201 3161 9106 3140 9104 3140 9201
      3149 9202

$$

MME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 3:49 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Sep 4, 3:49 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CDT SUN SEP 4 2011

...TROPICAL STORM LEE BRINGING TORRENTIAL RAINFALL TO THE ARKLAMISS
THROUGH LABOR DAY...

.UPDATE...UPDATED FORECAST TO EXTEND TORNADO WATCH FOR SOUTH AND
EAST PORTIONS OF THE AREA UNTIL 10 PM. /22/

&&

.PREV DISCUSSION... /ISSUED 310 PM CDT SUN SEP 4 2011/

SHORT TERM...(TODAY THROUGH TUESDAY NIGHT...ADDED RAIN TO WEDNESDAY)
A LARGE SHIELD OF RAIN WITH SOME EMBEDDED HEAVY DOWN POURS WAS
SPIRALING ACROSS THE REGION THIS AFTERNOON FROM LEE AS WELL AS THE
APPROACHING FRONT AND DEFORMATION ZONE FROM THE WEST NORTHWEST. LEE
WAS CENTERED OVER SOUTH CENTRAL LOUISIANA. SATELLITE IMAGERY SHOWS A
GOOD DRY SLOT WRAPPING AROUND LEE FOR SOME INSTABILITY FOR SOME
SEVERE WEATHER FOR THIS AFTERNOON AND TONIGHT. ACTUAL RAINFALL
AMOUNTS SO FAR THIS AFTERNOON SHOWING SOME IMPRESSIVE AMOUNTS 5 TO 7
INCHES FOR THE HEAVIER AMOUNTS ACROSS THE SOUTHERN PORTION OF THE
ARKLAMISS. HAVE BEEN ISSUING SOME TORNADO WARNINGS...FLASH FLOOD
WARNINGS AND SOME SPECIAL WEATHER STATEMENTS. EXPECT IT TO BE A BUSY
AFTERNOON AND EVENING WEATHER WISE. LATEST SATELLITE IMAGERY SHOWS
THAT THE SHORT WAVE TROUGH WAS APPROACHING FROM THE NORTHWEST AND
WILL INTERACT WITH THE AFFECTS OF LEE...WHICH WILL BRING A GOOD
DEFORMATION ZONE. SO AS EXPECTED RAINS ARE PICKING UP IN COVERAGE
FROM THE WEST AND SOUTH WITH GOOD DOWN POURS FROM THE SOUTH AND WEST
FOR THIS AFTERNOON. SO WITH THE ALL THIS GOING ON HAVE OPTED TO
EXPAND THE FLASH FLOOD WATCH FOR THE WHOLE CWA FROM 00Z TONIGHT
THROUGH 00Z TUESDAY. IT MAY HAVE TO BE EXPANDED LONGER AS THE MODELS
HAVE THE UPPER LOW HANGING AROUND THE REGION FOR THE SHORT TERM.
EXPECTING A STRONG NORTHERLY GRADIENT ACROSS THE REGION WITH THE
MOVEMENT OF THE COLD FRONT FROM THE WEST AND THE TRACKING OF LEE TO
THE NORTHEAST. THIS WILL BRING STRONG WINDS TO THE REGION. SO WILL
EXPAND THE WIND ADVISORY FOR THE WHOLE REGION UNTIL 00Z TUESDAY. IT
WILL PROBABLY HAVE TO BE EXPANDED INTO MONDAY NIGHT AND TUESDAY
NIGHT AS THE LOW PRESSURE GRADIENT AFFECTS THE REGION.

NOW FOR THE FORECAST  LATEST RUC SHOWS A SLOW ENE MOTION FOR THE
REMAINDER OF THIS AFTERNOON INTO THIS EVENING AND THEN NHC TAKING
STORM A LITTLE FASTER NEWD TONIGHT AND MONDAY. MEANWHILE...A
FLATTENING IN THE OUTFLOW CIRRUS PATTERN NW OF THE LEE CENTER HAS
GOTTEN UNDERWAY WITH A MID LEVEL TROUGH AXIS COMING DOWN THE MO
RIVER VALLEY AND ACROSS THE OZARKS. THE ASSOCIATED SURFACE COLD
FRONT ALSO CROSSING THE OZARKS CURRENTLY AND THESE FEATURES WILL
COMBINE TO SET UP A NEW HEAVY RAINFALL DEFORMATION ZONE FOR TONIGHT
AND MONDAY ACROSS OUR NWRN CWFA. OTHERWISE...EXPECT THE TROPICAL
DOWNPOURS IN THE 2.2-2.4 INCH PWAT AIR TO PRODUCE HEAVIEST RAINS
TODAY STILL GENERALLY S OF I-20. THE MODELS CONTINUE
TO SHOW IMPRESSIVE QPF AMOUNTS FOR THE REGION FOR THE SHORT TERM.
GOING WITH THE EURO MODEL IT SHOWS FROM 8 TO 10 INCHES WITH LOCALLY
HEAVIER AMOUNTS...WHILE OTHER MODELS WERE SHOWING 10 PLUS INCHES.
EITHER WAY THIS COULD BE A SIGNIFICANT RAIN EVENT...BE SURE TO WATCH
FOR FUTURE UPDATES. THE MODELS HAVE SLOWED THE TRACK OF THE
ASSOCIATED UPPER LOW PRESSURE SYSTEM AS IT FINALLY MOVES OUT OF THE
REGION BY EARLY THURSDAY. THUS WILL KEEP THE RAIN AROUND THROUGH
WEDNESDAY. SO HAVE ADDED RAIN FOR WEDNESDAY AND WEDNESDAY NIGHT.
THERE WILL STILL BE THE POTENTIAL FOR SOME BRIEF TORNADOES FOR
TONIGHT INTO MONDAY FOR THE EAST AND SOUTH. THIS IS SHOWN BY THE
IMPRESSIVE HELICITY...SHEAR AND SOME INSTABILITY BY THE
MODELS...MAINLY OVER THE EAST AND SOUTH. ANY STRONG CONVECTION WILL
BE MONITORED CLOSELY FOR THE FORMATION OF BRIEF TORNADOES IN ANY
DISCRETE CELLS. SO WILL KEEP MENTION OF TORNADOES IN THE HWOJAN AS
RISK SHIFTS EAST OF OUR CWFA FOR MONDAY PER SPC FORECASTS. THE
TORNADO POTENTIAL SHOULD BE IN THE EAST FOR MONDAY.

AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO GMOS GUIDANCE FOR THE
DAILY LOWS...THEN CLOSE TO MAV GUIDANCE FOR THE DAILY HIGHS. FOR POPS
WENT WITH 100 PERCENT FOR TONIGHT...MAV POPS FOR MONDAY THROUGH
TUESDAY NIGHT...THEN MEX POPS FOR WEDNESDAY AS THE UPPER LOW LINGERS
AROUND THE REGION./17/

/PREVIOUS DISCUSSION...400 AM CDT SUN SEP 4 2011
LONG TERM...(WEDNESDAY THROUGH SATURDAY)...

FOCUS IN THE EXTENDED PORTION OF THE FORECAST IS ON THE DEPARTURE OF
POST TROPICAL STORM LEE AS IT MOVES OFF TO THE NORTHEAST. THE MODELS
HAVE SLOWED THE DEPARTURE OF THE ASSOCIATED CLOSED UPPER LOW AS THE
REMNANTS OF LEE MOVES TOWARD THE OHIO VALLEY. SO HAVE INCLUDED POPS
FOR LIGHT SHOWERS FOR WEDNESDAY AND WEDNESDAY NIGHT. ACROSS EASTERN
ZONES HOWEVER REMNANT LOW LEVEL MOISTURE IS GOING TO BE HARD TO KICK
OUT AS THE UPPER TROUGH STALLS OVER THE MS VALLEY THANKS TO THE
PRIMARY BELT OF WESTERLIES REMAINING WELL TO OUR NORTH.  PRECIP
FORECAST WILL REALLY BE DEPENDENT ON THE EVOLUTION OF THE CUT-OFF
LOW (LEE REMNANTS) THE LATTER HALF OF THE WEEK. NORTHWESTERLY WINDS
WILL STILL BE A BIT GUSTY TUE MORNING IN WAKE OF LEE...HOWEVER A
MARKED DOWNWARD TREND IS EXPECTED TUE AFTN/NIGHT.

A COMBINATION OF COOLER AIR FILTERING ACROSS THE REGION BEHIND THE
FRONT AND SOME PERSISTENT LOW-MID LEVEL CLOUD COVER THAT LOOKS TO
EXPAND A BIT MIDWEEK WILL HELP KEEP DAYTIME/OVERNIGHT TEMPS BELOW
NORMAL INTO THE WEEKEND...A WELCOME CHANGE CONSIDERING HOW WARM THE
SUMMER HAS BEEN. HIGHS TUE WILL LIKELY STRUGGLE TO REACH THE 80
DEGREE MARK(SOME 10-12 DEGREES BELOW NORMAL)...CLIMBING TO NEAR 80
WED-THU BEFORE REACHING THE LOW MID 80S LATE IN THE WEEK. OVERNIGHT
LOWS WILL GENERALLY FALL INTO THE UPPER 50S TO LOW 60S. THE GFS MOS
TEMP GUIDANCE SEEMED TO HANDLE THE EXPECTED CONDITIONS RELATIVELY
WELL...WITH ONLY A FEW MINOR CHANGES MADE THROUGHOUT THE WEEK. /BK/

&&

.AVIATION...
RAINFALL WILL BE WIDESPREAD AS BANDS ASSOCIATED WITH LEE
CONTINUE TO PIVOT INTO THE REGION. MVFR CEILINGS WILL BE WIDESPREAD
ACROSS THE AREA TODAY WITH LOCAL IFR CIGS/MVFR VSBYS IN AREAS OF
HEAVIER RAINFALL. A FEW SEVERE STORMS WILL BE POSSIBLE TODAY WITH
THE POTENTIAL FOR TORNADO DEVELOPMENT. CONDITIONS WILL WORSEN
TONIGHT...BECOMING WIDESPREAD IFR CIGS AND MVFR...OCNL IFR...VSBYS.
WIDESPREAD RAINFALL WILL CONTINUE OVERNIGHT ALONG WITH PERIODS OF
HEAVY RAIN THAT MAY BECOME MORE FREQUENT IN NATURE. THE RISK OF A
FEW SEVERE STORMS WILL PERSIST TONIGHT WITH THE POSSIBILITY OF
TORNADO DEVELOPMENT. E/NE WINDS WILL GENERALLY RANGE FROM 10-20KTS
WITH HIGHER GUSTS IN STRONGER RAIN BANDS. THEY WILL GRADUALLY BECOME
MORE NLY IN THE WEST THIS EVENING...BECOMING MORE NLY ACROSS THE
ENTIRE AREA LATE TONIGHT INTO MONDAY AS THE LOW WORKS ITS WAY TO THE
NE./03/

HYDROLOGY...
RIVER FORECAST MODELS ARE USING 48 HOURS OF PREDICTED RAINFALL TO
PRODUCE TODAY RIVER FORECASTS. WEATHER MODELS ARE IN AGREEMENT THAT
A HEAVY BAND OF RAINFALL WILL SET UP LATER THIS EVENING FROM
NORTHEAST LOUISIANA TO VICKSBURG MISSISSIPPI TO COLUMBUS MISSISSIPPI.
RAINFALL TOTALS FROM 6 TO 12 INCHES ARE POSSIBLE ACROSS THIS AREA.
HEAVY RAINFALL HAS OCCURRED ACROSS SOUTH MISSISSIPPI WHERE RAINFALL
TOTALS HAVE RANGED FROM 5 TO 7 INCHES UP UNTIL 2 PM THIS AFTERNOON.
HEAVY RAINFALL IS STILL OCCURRING ACROSS THE SOUTH AND SOUTHEAST
PORTIONS OF MISSISSIPPI. RIVERS SHOULD SEE MODERATE RISE TO NEAR
FLOOD STAGE OR JUST ABOVE FLOOD STAGE. HEAVIER RAINFALL COULD BRING
MODERATE FLOODING ALONG RIVERS.THE 48 HOUR QPF WILL COVER MOST OF
THE EXPECTED RAINFALL FOR THIS EVENT./HYDROLOGIST/17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       78  70  76  60 / 100 100  96  71
MERIDIAN      79  74  79  63 / 100 100 100  95
VICKSBURG     80  70  77  62 / 100 100  74  47
HATTIESBURG   82  75  79  63 / 100 100  79  46
NATCHEZ       81  69  75  59 / 100 100  51  34
GREENVILLE    82  67  76  58 / 100 100  59  45
GREENWOOD     82  68  75  61 / 100 100  79  67

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 7 PM CDT MONDAY FOR MSZ018-019-025>066-
     072>074.

     FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     EVENING FOR MSZ018-019-025>039.

     FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR MSZ040>066-072>074.

LA...WIND ADVISORY UNTIL 7 PM CDT MONDAY FOR LAZ007>009-015-016-
     023>026.

     FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR LAZ007>009-015-016-
     023>026.

AR...WIND ADVISORY UNTIL 7 PM CDT MONDAY FOR ARZ074-075.

     FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     EVENING FOR ARZ074-075.

&&

17/BK
Hazardous weather outlook, Sep 4, 3:46 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CDT SUN SEP 4 2011

LAZ007>009-015-016-023>025-MSZ026>033-036>050-052100-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-GRENADA-CARROLL-MONTGOMERY-WEBSTER-
CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-
346 PM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND MUCH
OF MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

PERIODS OF TORRENTIAL RAINFALL WILL OCCUR OVER THE AREA TONIGHT AND
MONDAY. ADDITIONAL RAINFALL ACCUMULATIONS THROUGH MONDAY WILL RANGE
FROM 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. AN
APPROACHING WEATHER SYSTEM WILL PIVOT INTO THE AREA FROM THE WEST
OVERNIGHT. THE INTERACTION OF THIS SYSTEM WITH TROPICAL STORM LEE
WILL RESULT IN PERIODS OF HEAVY RAIN THAT WILL MAINTAIN THE FLOODING
RISK ACROSS THE AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH
MONDAY.

EASTERLY WINDS WILL PERSIST FROM 12 TO 25 MPH THIS EVENING WITH
POSSIBLE GUSTS AROUND 40 MPH. WINDS WILL BEGIN TO SHIFT TO THE NORTH
WITH TIME IN THE WAKE OF TROPICAL STORM LEE. A WIND ADVISORY IS IN
EFFECT.

ALTHOUGH THE RISK IS SMALL...BRIEF TORNADOES CAN NOT BE RULED OUT
OVER AREAS SOUTH OF INTERSTATE 20 AND EAST OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

PERIODS OF HEAVY RAIN WILL CONTINUE MONDAY NIGHT AND TUESDAY. THE
SLOW MOVEMENT OF THE TROPICAL SYSTEM WILL MAINTAIN THE RISK OF HEAVY
RAINFALL. THE FLASH FLOOD WATCH MAY BE EXTENDED AS THE PROGRESSION OF
TROPICAL STORM LEE IS MONITORED.

THE SLOW PROGRESSION OF LEE MAY MAINTAIN GUSTY NORTH TO NORTHWEST
WINDS ACROSS THE AREA MONDAY NIGHT INTO EARLY TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH TUESDAY.

ARZ074-075-MSZ018-019-025-034-035-052100-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-
346 PM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND
NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

PERIODS OF HEAVY RAIN WILL DEVELOP TONIGHT AND MONDAY. RAINFALL
ACCUMULATIONS FROM 1 TO 3 INCHES WILL BE POSSIBLE. A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR THE AREA THROUGH MONDAY. GUSTY NORTHERLY
WINDS FROM 10 TO 20 MPH CAN BE EXPECTED TONIGHT AND MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE

PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT AND MONDAY.

LAZ026-MSZ051>066-072>074-052100-
CONCORDIA-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
346 PM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
PORTIONS OF SOUTH AND EAST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

PERIODS OF HEAVY RAIN WILL CONTINUE THIS EVENING AS RAIN BANDS PIVOT
INTO THE AREA AROUND TROPICAL STORM LEE. PERIODS OF TORRENTIAL
RAINFALL WILL CONTINUE TONIGHT AND MONDAY AS AN APPROACHING WEATHER
SYSTEM SWINGS INTO THE AREA AND INTERACTS WITH TROPICAL STORM LEE TO
MAINTAIN THE FLOODING RISK ACROSS THE AREA. ADDITIONAL RAINFALL
ACCUMULATIONS THROUGH MONDAY WILL RANGE FROM 3 TO 6 INCHES WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD WATCH REMAINS IN
EFFECT.

TORNADOES WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...IN STRONGER
RAIN BANDS THAT WILL PIVOT ACROSS THE AREA THIS AFTERNOON AND
EVENING AND ACROSS THE AREA AS THE APPROACHING WEATHER DISTURBANCE
INTERACTS WITH MOISTURE AND STRONG SHEAR ASSOCIATED WITH LEE.

EASTERLY WINDS WILL PERSIST FROM 12 TO 25 MPH THIS EVENING WITH
POSSIBLE GUSTS AROUND 40 MPH. WINDS WILL BEGIN TO SHIFT TO THE NORTH
MONDAY IN THE WAKE OF TROPICAL STORM LEE. A WIND ADVISORY IS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

PERIODS OF HEAVY RAIN WILL CONTINUE MONDAY NIGHT AND TUESDAY. THE
SLOW MOVEMENT OF THE TROPICAL SYSTEM WILL MAINTAIN THE RISK OF HEAVY
RAINFALL. THE FLASH FLOOD WATCH MAY BE EXTENDED AS THE PROGRESSION OF
TROPICAL STORM LEE IS MONITORED.

THE SLOW PROGRESSION OF LEE MAY MAINTAIN GUSTY NORTH TO NORTHWEST
WINDS ACROSS THE AREA MONDAY NIGHT INTO EARLY TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

In the hours before

Local storm report, Sep 4, 12:54 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1254 PM CDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     NON-TSTM WND DMG PRENTISS                31.60N 89.87W
09/04/2011                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            NUMBER OF REPORTS OF TREES DOWN OVERNIGHT AND THIS
            MORNING. POWER OUTAGES OVERNIGHT BUT HAVE BEEN RESOLVED
            THIS MORNING.

1252 PM     NON-TSTM WND DMG 10 S HATTIESBURG        31.17N 89.31W
09/04/2011                   FORREST            MS   EMERGENCY MNGR

            LIMBS DOWN IN CARNES. TREE DOWN NEAR RAWLS SPRINGS IN
            NORTHERN FORREST COUNTY.

&&

GERARD
Special weather statement, Sep 4, 2:45 PM CDT, 3 hours 13 minutes before
MSZ058-042015-
CLARKE MS-
245 PM CDT SUN SEP 4 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT SUN SEP 4 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 30 TO 50 MPH WINDS WAS
LOCATED ACROSS CENTRAL AND EASTERN WAYNE COUNTY AT 244 PM
CDT...MOVING NORTH AT 35 MPH. THIS LINE WILL BE APPROACHING SOUTHERN
AND EASTERN PORTIONS OF CLARKE COUNTY IN THE 20 TO 30 MINUTES.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EASTERN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3189 8847 3185 8863 3183 8878 3223 8872
      3223 8843
TIME...MOT...LOC 1944Z 193DEG 30KT 3171 8869

JA
Local storm report, Sep 4, 5:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     FLOOD            CLEVELAND               33.74N 90.73W
09/04/2011                   BOLIVAR            MS   LAW ENFORCEMENT

            BISHOP ROAD AND COLLEGE ROAD STARTING TO FLOOD. SOME
            OTHER ROADS ALSO FLOODED.

&&

GERARD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 5:43 AM CDTSpecial Weather StatementJANLamar27 min
Sep 4, 7:10 AM CDTFlash Flood WarningJANLamar3 hr
Sep 4, 8:21 AM CDTSpecial Weather StatementJANSmith29 min
Sep 4, 8:25 AM CDTFlash Flood WarningJANMarion110 min
Sep 4, 8:56 AM CDTFlash Flood WarningJANCovington, Smith2 hr
Sep 4, 8:58 AM CDTTornado WarningJANCovington, Simpson, Smith32 min
Sep 4, 9:29 AM CDTTornado WarningJANCovington, Simpson, Smith46 min
Sep 4, 9:34 AM CDTRiver Flood WarningJANAttala, Holmes3 days
Sep 4, 9:36 AM CDTSpecial Weather StatementJANForrest29 min
Sep 4, 9:47 AM CDTFlash Flood WarningJANForrest118 min
Sep 4, 9:48 AM CDTTornado WarningJANForrest, Jones, Lamar42 min
Sep 4, 10:05 AM CDTRiver Flood WarningJANNeshoba6 days
Sep 4, 10:05 AM CDTRiver Flood WarningJANLeake4 days
Sep 4, 10:10 AM CDTRiver Flood WarningJANClarke25 hr
Sep 4, 10:16 AM CDTTornado WarningJANCovington, Jones, Smith44 min
Sep 4, 10:31 AM CDTSpecial Weather StatementJANForrest29 min
Sep 4, 11:07 AM CDTSpecial Weather StatementJANJones28 min
Sep 4, 11:10 AM CDTTornado WarningJANJasper, Smith37 min
Sep 4, 11:15 AM CDTTornado WarningJANJasper, Jones45 min
Sep 4, 11:26 AM CDTTornado WarningJANScott, Smith20 min
Sep 4, 11:32 AM CDTFlash Flood WarningJANForrest, Lamar88 min
Sep 4, 11:55 AM CDTTornado WarningJANJasper35 min
Sep 4, 12:25 PM CDTTornado WarningJANClarke, Jasper50 min
Sep 4, 1:13 PM CDTTornado WarningJANClarke, Jasper, Lauderdale, Newton47 min
Sep 4, 1:15 PM CDTFlash Flood WarningJANClarke, Jasper2 hr
Sep 4, 2:45 PM CDTSpecial Weather StatementJANClarke30 min
Sep 4, 4:47 PM CDTFlash Flood WarningJANBolivar, Sunflower3 hr

Nearby

Flash Flood Warnings in Mississippi, 2011Flash Flood Warnings in Louisiana, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.